# SDR 2006FA0000552

- Difficulty date: May 13, 2006
- Submitted: June 5, 2006
- Operation: General aviation
- Aircraft: N520HB
- Make and model: Hughes 500N
- Aircraft serial: LN029
- System (JASC): 6720 · Tail Rotor Control System
- Part: Cable
- Part number: 500N72205
- Condition: Broken
- Location: Rotat Cone Cntrl
- Stage of operation: DE
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: R

## Discrepancy

PILOT WAS PRACTICING AUTOROTATION AND FELT A CHANGE IN THE PEDALS.  AFTER TOUCHDOWN, HE ATTEMPTED TO HOVER BY RAISING THE COLLECTIVE, AND THE HELICOPTER BEGAN TO SPIN, HE LOWERED THE COLLECTIVE, AND SHUTDOWN.  NO DAMAGE TO THE HELICOPTER WAS NOTED.  THE ROTATING CONE CONTROL CABLE WAS FOUND TO HAVE A CLEAN BREAK.  THE OTHER CABLES WERE INSPECTED AND FOUND OK.  PAN 500N72205 CABLE WAS INSPECTED AT THE LAST 300 HR INSPECTION AND WAS FOUND TO BE AIRWORTHY.  THIS PART IS NOT A LIFE LIMITED PART SO NO RECORD OF HRS IN SERVICE IS AVAILABLE.  RECOMMEND A SERVICE LIFE FOR THE CABLE: 1000 HRS.  (K)
